Alert archive / West Virginia / Flash Flood Warnings in 2022

Flash Flood Warning 53, NWS Charleston, WV

July 27, 20224 counties in West Virginia

NWS Charleston, WV issued this flash flood warning at Jul 27, 2022, 11:32 PM EDT for 4 counties in West Virginia. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 27, 2022, 11:32 PM EDT (03:32 UTC)
Expired
Jul 28, 2022, 4:30 AM EDT
In force
5 hr
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
None

Counties Braxton County, WV, Lewis County, WV, Randolph County, WV, Upshur County, WV

The radar

The Charleston,WV radar (KRLX), 143 km from the middle of the area, began a volume at 03:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 3.5 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2022-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 497 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2022-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 125 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
497 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
757 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
125 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted.

393 
WGUS51 KRLX 280332
FFWRLX
WVC007-041-083-097-280830-
/O.NEW.KRLX.FF.W.0053.220728T0332Z-220728T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
1132 PM EDT Wed Jul 27 2022

The National Weather Service in Charleston has issued a

* Flash Flood Warning for...
  Northeastern Braxton County in north central West Virginia...
  Central Randolph County in northeastern West Virginia...
  Southern Upshur County in northeastern West Virginia...
  Southeastern Lewis County in northern West Virginia...

* Until 430 AM EDT.

* At 1132 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1.5 and 2.5 inches of 
  rain have fallen. Additional rainfall amounts of 0.5 to 1 inch are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Mill Creek, Rock Cave, Dailey, Beverly, Flatwoods, Huttonsville, 
  Alexander, Alton, Eden, Kanawha Head, French Creek, Ireland, 
  Walkersville, Falls Mills, Heaters, Exchange and Glady.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Report flooding to the National Weather Service by calling toll 
free, 800 401 9535, when you can do so safely.

&&

LAT...LON 3884 8077 3885 8055 3890 8034 3886 8010
      3886 7983 3885 7988 3882 7964 3877 7969
      3871 7969 3871 7973 3874 7978 3871 7980
      3871 8032 3873 8033 3874 8046 3871 8047
      3871 8078 3879 8083

FLASH FLOOD...RADAR INDICATED

$$

RPY
3 follow-up statements
107 
WGUS71 KRLX 280453
FFSRLX

Flash Flood Statement
National Weather Service Charleston WV
1253 AM EDT Thu Jul 28 2022

WVC007-041-083-097-280830-
/O.CON.KRLX.FF.W.0053.000000T0000Z-220728T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Braxton WV-Lewis WV-Randolph WV-Upshur WV-
1253 AM EDT Thu Jul 28 2022

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 AM EDT EARLY THIS 
MORNING FOR NORTHEASTERN BRAXTON, CENTRAL RANDOLPH, SOUTHERN UPSHUR 
AND SOUTHEASTERN LEWIS COUNTIES...

At 1253 AM EDT, Doppler radar indicated thunderstorms producing 
heavy rain across the warned area. Between 1.5 and 3 inches of rain 
have fallen. Flash flooding is ongoing or expected to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Mill Creek, Rock Cave, Dailey, Beverly, Flatwoods, Huttonsville, 
  Alexander, Alton, Eden, Kanawha Head, French Creek, Ireland, 
  Walkersville, Falls Mills, Heaters, Exchange and Glady.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Report flooding to the National Weather Service by calling toll 
free, 800 401 9535, when you can do so safely.

&&

LAT...LON 3884 8077 3885 8055 3890 8034 3886 8010
      3886 7983 3885 7988 3882 7964 3877 7969
      3871 7969 3871 7973 3874 7978 3871 7980
      3871 8032 3873 8033 3874 8046 3871 8047
      3871 8078 3879 8083

FLASH FLOOD...RADAR INDICATED

$$

RPY
709 
WGUS71 KRLX 280643
FFSRLX

Flash Flood Statement
National Weather Service Charleston WV
243 AM EDT Thu Jul 28 2022

WVC007-041-083-097-280830-
/O.CON.KRLX.FF.W.0053.000000T0000Z-220728T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Braxton WV-Lewis WV-Randolph WV-Upshur WV-
243 AM EDT Thu Jul 28 2022

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 AM EDT EARLY THIS 
MORNING FOR NORTHEASTERN BRAXTON, CENTRAL RANDOLPH, SOUTHERN UPSHUR 
AND SOUTHEASTERN LEWIS COUNTIES...

At 243 AM EDT, Although heavy rain has moved out of the warned area. 
Between 1.5 and 3 inches of rain have fallen. Flash flooding is 
ongoing or expected to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Mill Creek, Rock Cave, Dailey, Beverly, Flatwoods, Huttonsville, 
  Alexander, Alton, Eden, Kanawha Head, French Creek, Ireland, 
  Walkersville, Falls Mills, Heaters, Exchange and Glady.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Report flooding to the National Weather Service by calling toll 
free, 800 401 9535, when you can do so safely.

&&

LAT...LON 3884 8077 3885 8055 3890 8034 3886 8010
      3886 7983 3885 7988 3882 7964 3877 7969
      3871 7969 3871 7973 3874 7978 3871 7980
      3871 8032 3873 8033 3874 8046 3871 8047
      3871 8078 3879 8083

FLASH FLOOD...RADAR INDICATED

$$

RPY
134 
WGUS71 KRLX 280821
FFSRLX

Flash Flood Statement
National Weather Service Charleston WV
421 AM EDT Thu Jul 28 2022

WVC007-041-083-097-280831-
/O.EXP.KRLX.FF.W.0053.000000T0000Z-220728T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Braxton WV-Lewis WV-Randolph WV-Upshur WV-
421 AM EDT Thu Jul 28 2022

...FLASH FLOOD WARNING WILL EXPIRE AT 430 AM EDT EARLY THIS MORNING 
FOR NORTHEASTERN BRAXTON, CENTRAL RANDOLPH, SOUTHERN UPSHUR AND 
SOUTHEASTERN LEWIS COUNTIES...

Flood waters are receding and the heavy rain has ended. Motorists 
should continue to exercise caution and be prepared for water or 
debris on roadways. Please continue to heed remaining road closures.

A Flood Watch remains in effect until 1000 PM EDT Friday for 
portions of northeast Kentucky, southeast Ohio, southwest Virginia 
and West Virginia.

LAT...LON 3884 8077 3885 8055 3890 8034 3886 8010
      3886 7983 3885 7988 3882 7964 3877 7969
      3871 7969 3871 7973 3874 7978 3871 7980
      3871 8032 3873 8033 3874 8046 3871 8047
      3871 8078 3879 8083

$$

RPY

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 10:40 PM EDT, 52 minutes earlier.

Area forecast discussion, Jul 27, 10:40 PM EDT, 52 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
1040 PM EDT Wed Jul 27 2022

.SYNOPSIS...
A frontal boundary will remain nearby into Thursday, with
another front moving through on Friday. Rounds of showers and
thunderstorms will provide for a threat of flooding.

&&

.NEAR TERM /THROUGH THURSDAY/...
As of 1040 PM Wednesday...

Forecast on track. Despite a dearth of convection developing up
north, the forecast falls back on track with southern band of
showers and thunderstorms reaching into northeast WV.

The heavy precipitation discussion out of WPC for Kentucky and
WV issued 803 PM and valid until 200 AM overnight is
illustrative in depicting factors leading to the potential for
heavy rainfall, including PW values up around 2 inches, loss of
heating compensated by even higher PW values and elevated
instability upstream, and mean layer flow aligned to the
associated low level prefrontal trough axis across Kentucky and
north-central WV resulting in training and backbuilding. So
far, most of the heavier action has remained more upstream,
southwest of the Tug Fork, in Kentucky.

As of 810 PM Wednesday...

Adjusted PoPs to reflect current trends and near term
guidance. In the wake of the line os showers and thunderstorms
that exited east of the area early this evening, two more lines
of showers and thunderstorms were entering the area, one from
the northwest and the other across the south. Both lines are
likely to impact the area tonight, and may congeal across areas
south and east of the Ohio River overnight tonight, including
areas where 3 to 5 inches of rain have fallen just since
Tuesday. The Flash Flood Watch continues.

As of 149 PM Wednesday...

Latest radar mosaic shows showers and thunderstorms continue to
push across the forecast area. Models suggest these storms will
push east with a relative lull in the activity until another
area of storms push across the region tonight into early
Thursday. During the afternoon hours on Thursday, would not be
surprised to see dry weather across portions of SE OH. Have
followed this thinking for this portion of the forecast.

Additional heavy rain falling across saturated or nearly
saturated ground could continue to result in flooding issues and
with this in mind, will not make any changes to the current
flood watch with no changes.

With some breaks possible in the clouds Thursday afternoon
mainly across our northern counties, afternoon readings should
be in the low to mid 80s across the lowlands with 70s and even a
few 60s across the higher elevations.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/...
As of 245 PM Wednesday...

Periods of heavy rain will remain a risk Thursday night into
Friday as the front initially lingers to the Thursday night. It
will push through our region on Friday before exiting early
Saturday. Flash flooding will remain possible with any heavy
showers and thunderstorms until the front pushes through.
Rounds of showers are possible throughout the weekend in our
southern counties as the front lingers just south of the CWA,
while northern counties will see drier weather starting Friday
night. Lingering cloud cover will stay throughout the duration
of the short term. Dewpoints may start to drop in the north
behind the front Friday night, but will likely still stay in the
60s for most of the area.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
As of 150 PM Wednesday...

Dry weather looks to continue across most of the area initially
as high pressure remains spread across the Midwest, with just
some chance POPs across the far southern part of the CWA due to
uncertainty on just how far south the cold front pushes. The
drier air will also allow for Saturday and Sunday morning lows
to be in the low to mid 60s for most, with 50s in the mountains.
As the high slides off to the east early next week, precip
chances will increase as we bring SW'ly flow back to the area by
later Sunday or Sunday night. The front to the south lifts back
north as a warm front Sunday night or Monday, with likely and
even widespread rain expected. Beyond that there's quite a bit
of disagreement on if/when the next boundary may push into or
through the area. However, the bulk of guidance does show a
broad trough over the Great Lakes and Central Appalachians
during this time, so we opted to stick with the National Blend's
likely POPs on Tuesday.

&&

.AVIATION /03Z THURSDAY THROUGH MONDAY/...
As of 810 PM Wednesday...

Variable conditions continue amid rounds of showers and
thunderstorms this period.

In the wake of one round of showers and thunderstorms, a line
that exited east iof the area early this evening, two more lines
of showers and thunderstorms were entering the area, one from
the northwest and the other across the south. Both lines are
likely to impact TAF sites tonight, the southern sites being
affected earliest with cells already in the HTS area, and
northern sites being affected after 02Z-03Z. These showers and
thunderstorms may then continue well into the overnight, before
dissipating and/or moving off tho the east and southeast
Thursday morning.

Generally MVFR conditions were coded in showers and
thunderstorms tonight, but a direct hit of a heavier
thunderstorm can easily bring IFR conditions and erratic, gusty
winds.

Ceilings are likely to lower to MVFR, overnight, and IFR
stratus most sites early Thursday morning, before lifting during
the day Thursday. A more general MVFR mist is also likely to
settle in overnight and early Thursday morning, before thinning
out.

Scattered showers and thunderstorms Thursday afternoon and
evening are likely to be followed by the next organized round
of showers and thunderstorms overnight Thursday night.

Surface flow will be light southwest, beneath light to moderate
west to southwest flow aloft, that diminishes late Thursday.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z FRIDAY...

FORECAST CONFIDENCE: Medium.

ALTERNATE SCENARIOS: Extent of sub-VFR CIGs/VIS may vary amid
timing of of showers/storms, as well as low level moisture
settling in overnight into early Thursday morning.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                                             THU 07/28/22
UTC 1HRLY       03   04   05   06   07   08   09   10   11   12   13   14
EDT 1HRLY       23   00   01   02   03   04   05   06   07   08   09   10
CRW CONSISTENCY  H    H    H    H    M    H    H    H    H    M    M    M
HTS CONSISTENCY  H    H    M    H    H    M    H    H    H    H    M    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    L    M    H    H
EKN CONSISTENCY  H    H    H    H    H    L    L    M    M    H    H    H
PKB CONSISTENCY  H    H    M    H    M    M    M    H    H    M    H    H
CKB CONSISTENCY  H    M    H    M    H    H    M    H    H    H    H    M

AFTER 00Z FRIDAY...
IFR in rounds of showers and thunderstorms, and possible
overnight/early morning fog and stratus, into Friday. IFR in
early morning fog and stratus possible in and near the mountains
Saturday morning. IFR in early morning river valley fog
possible this weekend.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Flood Watch through Friday morning for WVZ005>008-013>018-
     024>030-033-034-039-515>526.
OH...Flood Watch through Friday morning for OHZ083-085>087.
KY...Flood Watch through Friday morning for KYZ101>103-105.
VA...Flood Watch through Friday morning for VAZ003-004.

&&

SYNOPSIS...JSH/FK
NEAR TERM...JSH/TRM
SHORT TERM...FK
LONG TERM...FK
AVIATION...TRM
Hazardous weather outlook, Jul 27, 10:40 PM EDT, 52 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
1040 PM EDT Wed Jul 27 2022

KYZ101>103-105-OHZ083-085>087-VAZ003-004-WVZ005>008-013>018-024>030-
033-034-039-515>526-290245-
Greenup-Carter-Boyd-Lawrence KY-Jackson OH-Meigs-Gallia-Lawrence OH-
Dickenson-Buchanan-Wayne-Cabell-Mason-Jackson WV-Lincoln-Putnam-
Kanawha-Roane-Wirt-Calhoun-Mingo-Logan-Boone-Clay-Braxton-Gilmer-
Lewis-McDowell-Wyoming-Upshur-Northwest Raleigh-Southeast Raleigh-
Northwest Fayette-Southeast Fayette-Northwest Nicholas-
Southeast Nicholas-Northwest Webster-Southeast Webster-
Northwest Pocahontas-Southeast Pocahontas-Northwest Randolph-
Southeast Randolph-
1040 PM EDT Wed Jul 27 2022

...FLOOD WATCH IN EFFECT INTO FRIDAY MORNING...

This Hazardous Weather Outlook is for northeast Kentucky, portions
of southeast Ohio, southwest Virginia and much of West Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

There is also a risk that thunderstorms on Thursday and Friday could
produce damaging wind gusts and hail.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

WVZ009>011-019-020-031-032-040-290245-
Wood-Pleasants-Tyler-Ritchie-Doddridge-Harrison-Taylor-Barbour-
1040 PM EDT Wed Jul 27 2022

This Hazardous Weather Outlook is for portions of central West
Virginia and northern West Virginia.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A front is expected to linger across the region for the remainder of
the work week resulting in rounds of showers and thunderstorms. Some
instances of flash flooding are possible.

There is also a risk that thunderstorms on Thursday and Friday could
produce damaging wind gusts and hail.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

OHZ066-067-075-076-084-290245-
Perry-Morgan-Athens-Washington-Vinton-
1040 PM EDT Wed Jul 27 2022

This Hazardous Weather Outlook is for portions of southeast Ohio.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A front is expected to linger across the region for the remainder of
the work week resulting in rounds of showers and thunderstorms. Some
instances of flash flooding are possible.

There is also a risk that thunderstorms on Thursday and Friday could
produce damaging wind gusts and hail.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

In the hours before

Special weather statement, Jul 27, 8:24 PM EDT, 3 hours 8 minutes before
Special Weather Statement
National Weather Service Charleston WV
824 PM EDT Wed Jul 27 2022

KYZ105-280100-
Lawrence KY-
824 PM EDT Wed Jul 27 2022

...A strong thunderstorm will impact portions of Lawrence County
through 900 PM EDT...

At 823 PM EDT, Doppler radar was tracking a strong thunderstorm over
Crockett, or 7 miles southeast of Sandy Hook, moving east at 30 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Blaine, Yatesville Lake State Park, Ulysses, Martha, Charley,
Houckville and Gallup.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Flash Flood Watch remains in effect. Heavy downpours could cause
rapid rises in water. If rising water is observed, move to higher
ground. Do not drive into areas covered by water.

&&

LAT...LON 3800 8302 3804 8300 3805 8296 3809 8293
      3811 8290 3812 8289 3814 8291 3814 8290
      3816 8264 3814 8264 3812 8262 3790 8260
      3791 8272 3797 8283 3800 8294 3800 8296
      3796 8299 3797 8302
TIME...MOT...LOC 0023Z 261DEG 26KT 3800 8307

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

GW
Special weather statement, Jul 27, 8:28 PM EDT, 3 hours 4 minutes before
Special Weather Statement
National Weather Service Charleston WV
828 PM EDT Wed Jul 27 2022

WVZ005-024-025-280100-
Logan WV-Mingo WV-Wayne WV-
828 PM EDT Wed Jul 27 2022

...A strong thunderstorm will impact portions of northwestern Mingo,
northwestern Logan and southeastern Wayne Counties through 900 PM
EDT...

At 827 PM EDT, Doppler radar was tracking a strong thunderstorm near
Hode, or 12 miles east of Inez, moving southeast at 25 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Chapmanville, Holden, Mount Gay-Shamrock, Dingess, Breeden and
Wilsondale.

This includes Route 119 between mile markers 19 and 23, and near mile
marker 29.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Flash Flood Watch remains in effect. Heavy downpours could cause
rapid rises in water. If rising water is observed, move to higher
ground. Do not drive into areas covered by water.

&&

LAT...LON 3798 8238 3798 8226 3797 8227 3795 8230
      3799 8215 3799 8202 3777 8208 3788 8240
TIME...MOT...LOC 0027Z 293DEG 22KT 3793 8232

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

GW
Special weather statement, Jul 27, 8:49 PM EDT, 2 hours 43 minutes before
Special Weather Statement
National Weather Service Charleston WV
849 PM EDT Wed Jul 27 2022

KYZ105-WVZ005-280115-
Lawrence KY-Wayne WV-
849 PM EDT Wed Jul 27 2022

...A strong thunderstorm will impact portions of northeastern
Lawrence and west central Wayne Counties through 915 PM EDT...

At 848 PM EDT, Doppler radar was tracking a strong thunderstorm over
Yatesville Lake State Park, moving east at 30 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Louisa, Wayne, Yatesville Lake State Park, Fort Gay, Kiahsville, East
Lynn Lake, Fallsburg, East Lynn and Genoa.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Flash Flood Watch remains in effect. Heavy downpours could cause
rapid rises in water. If rising water is observed, move to higher
ground. Do not drive into areas covered by water.

&&

LAT...LON 3806 8270 3821 8270 3827 8241 3808 8232
TIME...MOT...LOC 0048Z 277DEG 29KT 3811 8266

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

GW
Special weather statement, Jul 27, 9:14 PM EDT, 2 hours 18 minutes before
Special Weather Statement
National Weather Service Charleston WV
914 PM EDT Wed Jul 27 2022

WVZ005-006-013-014-280145-
Lincoln WV-Wayne WV-Cabell WV-Putnam WV-
914 PM EDT Wed Jul 27 2022

...A strong thunderstorm will impact portions of southeastern Cabell,
southwestern Putnam, central Lincoln and central Wayne Counties
through 945 PM EDT...

At 914 PM EDT, Doppler radar was tracking a strong thunderstorm near
Fort Gay, or near Louisa, moving east at 35 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Wayne, Hamlin, Ranger, East Lynn Lake, Spurlockville, Kiahsville,
Harts, West Hamlin, Sweetland, Branchland, Salt Rock, Palermo,
Griffithsville, East Lynn, Genoa, Mud and Myra.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Flash Flood Watch remains in effect. Heavy downpours could cause
rapid rises in water. If rising water is observed, move to higher
ground. Do not drive into areas covered by water.

&&

LAT...LON 3837 8203 3814 8194 3812 8195 3810 8195
      3808 8248 3826 8252
TIME...MOT...LOC 0114Z 263DEG 44KT 3817 8258

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

GW
Special weather statement, Jul 27, 9:43 PM EDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Charleston WV
943 PM EDT Wed Jul 27 2022

WVZ006-013>015-026-280215-
Boone WV-Kanawha WV-Lincoln WV-Cabell WV-Putnam WV-
943 PM EDT Wed Jul 27 2022

...A strong thunderstorm will impact portions of southeastern Cabell,
west central Kanawha, southern Putnam, northern Lincoln and north
central Boone Counties through 1015 PM EDT...

At 941 PM EDT, Doppler radar was tracking a strong thunderstorm over
Hamlin, moving east at 35 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Charleston, Nitro, Hamlin, Jefferson, South Charleston, St. Albans,
Dunbar, Cross Lanes, Alum Creek, Institute, Tornado, West Hamlin,
Sweetland, Sod, Woodville, Ashford, Branchland, Salt Rock, Palermo
and Griffithsville.

This includes the following highways...
 Interstate 64 in West Virginia between mile markers 45 and 56.
 Route 119 between mile markers 59 and 78.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Flash Flood Watch remains in effect. Heavy downpours could cause
rapid rises in water. If rising water is observed, move to higher
ground. Do not drive into areas covered by water.

&&

LAT...LON 3815 8221 3835 8224 3847 8168 3816 8163
TIME...MOT...LOC 0141Z 263DEG 44KT 3826 8210

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

GW
Special weather statement, Jul 27, 10:12 PM EDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Charleston WV
1012 PM EDT Wed Jul 27 2022

WVZ013>015-280245-
Kanawha WV-Lincoln WV-Putnam WV-
1012 PM EDT Wed Jul 27 2022

...A strong thunderstorm will impact portions of central Kanawha,
south central Putnam and northeastern Lincoln Counties through 1045
PM EDT...

At 1011 PM EDT, Doppler radar was tracking a strong thunderstorm near
Tornado, or near Nitro, moving east at 35 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Charleston, Nitro, Jefferson, South Charleston, St. Albans, Dunbar,
Sissonville, Chesapeake, Marmet, Belle, Cedar Grove, East Bank,
Glasgow, Pratt, Cross Lanes, Pinch, Alum Creek, Institute, Tornado
and Coal Fork.

This includes the following highways...
 Interstate 79 between mile markers 1 and 17.
 Interstate 77 in West Virginia between mile markers 96 and 110.
 Interstate 64 in West Virginia between mile markers 45 and 57.
 West Virginia Turnpike between mile markers 87 and 95.
 Route 119 between mile markers 63 and 80.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Flash Flood Watch remains in effect. Heavy downpours could cause
rapid rises in water. If rising water is observed, move to higher
ground. Do not drive into areas covered by water.

&&

LAT...LON 3852 8137 3821 8136 3821 8164 3822 8165
      3822 8169 3823 8170 3822 8172 3821 8172
      3821 8176 3822 8176 3823 8178 3821 8179
      3821 8190 3842 8192
TIME...MOT...LOC 0211Z 263DEG 44KT 3833 8180

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

GW

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 8:28 PM EDTSpecial Weather StatementRLXMingo32 min
Jul 27, 8:49 PM EDTSpecial Weather StatementRLXWayne26 min
Jul 27, 9:14 PM EDTSpecial Weather StatementRLXLincoln, Wayne31 min
Jul 27, 9:43 PM EDTSpecial Weather StatementRLXLincoln32 min
Jul 27, 10:12 PM EDTSpecial Weather StatementRLXKanawha33 min
Jul 28, 12:35 AM EDTFlash Flood WarningRLXMcDowell6 hr
Jul 28, 2:41 AM EDTFlash Flood WarningRLXMcDowell3 hr
Jul 28, 5:31 AM EDTSpecial Weather StatementRLXMingo89 min

Nearby

Flash Flood Warnings in West Virginia, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.